Hail, Weld
- When
- July 1, 6:04 PM MST
- Where
- Weld County, 2.1 mi E of Galeton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.520, -104.540
Severe thunderstorms produced large hail in Weld County, up to the size of golfballs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail in Weld County, up to the size of golfballs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 1, 2:15 PM MST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT SUN JUL 1 2007 .SHORT TERM...CONVECTION SLOW TO DEVELOP THIS AFTERNOON...THOUGH STARTING TO SEE CUMULUS DEVELOPMENT ALONG FOOTHILLS AND PARK COUNTY. RADAR SHOWED NICE BOUNDARY MOVING WEST INTO FOOTHILLS THE PAST HOUR. WITH THE DEVELOPING CUMULUS AND AN UNSTABLE ATMOSPHERE...WILL KEEP THE LOW CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND FOOTHILLS THIS EVENING. AS FOR PLAINS...SURFACE DATA SHOWING DENVER CYCLONE TRYING TO DEVELOP WHICH COULD STILL PROVIDE A FOCUS FOR SOME THUNDERSTORM DEVELOPMENT. FORECAST SOUNDINGS SHOW CAPES REACHING 2000 J/KG ALONG FRONT RANGE...BASED ON 48 DEGREE DEWPOINTS. THIS LOOKS A BIT OVERDONE AS DEWPOINTS ARE CURRENTLY IN THE 30S. CAPES AROUND 1000-1200 J/KG LOOKS A BIT MORE REASONABLE. LATEST ACARS SOUNDINGS SHOWED CAP ALONG FRONT RANGE HAS ERODED...WITH NO CIN NOTED ON LAPS SURFACE ANALYSIS. GPS INTEGRATED PRECIPITABLE WATER VALUES HAVE BEEN INCHING UPWARD THE LAST FEW HOURS...NOW AT SIX TENTHS OF AN INCH. COULD SEE SOME MEASURABLE RAIN WITH THE STORMS. THE STORMS SHOULD END EARLY THIS EVENING WITH CLEARING SKIES. THE EXCEPTION WILL BE THE FAR EASTERN ZONES WHERE THE BOUNDARY LAYER WIND AND HUMIDITY PROGS SHOW MOISTURE RETURNING AND COULD SEE SOME STRATUS DEVELOPING OVERNING. ON MONDAY...UPPER RIDGE WILL CONTINUE TO BUILD OVER REGION THOUGH ONLY SLIGHT WARMING NOTED AT 700 MB. CURRENT TEMPERATURE GRIDS LOOKING ON TRACK...WITH HIGHS IN THE MID AND UPPER 90S ACROSS PLAINS. CROSS SECTIONS SHOW LIMITED MOISTURE CONFINED TO AROUND 500 MB. ACROSS PLAINS...BOUNDARY LAYER DEWPOINTS START OUT IN THE 50S AND LOWER 60S IN THE MORNING...THEN LOWER TO THE 30S ALONG FRONT RANGE AND MID 50S EASTERN ZONES. AS FOR PRECIP CHANCES...NAM PAINTS LIGHT PRECIP ACROSS ACROSS FOOTHILLS AND URBAN CORRIDOR WITH NONE FURTHER EAST. CHANCES FOR PRECIP LOOK LOW...AND CONFINED TO MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS. THIS ALREADY SHOWN IN FORECAST. .LONG TERM...ONLY MINOR ADJUSTMENTS TO THE GRIDS IN THIS PACKAGE. BY TUESDAY THE RIDGE AXIS IS EXPECTED TO SHIFT TO THE WEST AND FLATTEN SOMEWHAT AS A SYSTEM MOVES ACROSS THE NRN ROCKIES. STILL ONTHER HOT AFTN WITH H7 TEMPERATURES STILL AROUND +20C TUESDAY AFTN. A COOL FRONT IS EXPECTED TO MOVE INTO THE CWFA LATE TUESDAY AFTN INTO TUESDAY EVENING. BY WEDNESDAY AFTN...700 MB TEMPERATURES ARE PROGGED TO COOL TO AROUND +14C. AFTN MAX TEMPERATURES SHUD DROP DOWN INTO THE UPPER 80S ON WEDNESDAY AND THURSDAY. COOLER MID LEVEL TEMPERATURES COUPLED WITH DEEPER UPSLOPE SHUD ADD UP TO A BETTER POTENTIAL FOR THUNDERSTORMS ALONG THE FRONT RANGE AND PALMER DIVIDE FOR WEDNESDAY AND THURSDAY AFTN/EVENING. THE SFC THETA-E RIDGE WILL BE FOCUSED ALONG THIS AREA AT THAT TIME...WITH BETTER DIRECTIONAL SHEAR AS WELL. FCST CAPES FM THE WARF INDICATE VALUES AROUND 1000 J/KG WEDNESDAY AFTN. SINCE THIS IS STILL INTO DAYS 4 AND 5 WL JUST HEDGE POPS UP SLGTLY TO 20% FOR ZONES 38>41 AND 46..47. FOR THE REST OF THE PERIOD...THE RIDGE IS PROGGED TO BUILD BACK OVER THE STATE WITH A HOTTER AND DRIER AMS RETURNING BY THE WEEKEND. THE GFS DOES SHOW SOME MOISTURE UNDER THE RIDGE SUNDAY AFTN. FOR NOW WL KEEP IT DRY WITH LITTLE IF ANY ADJUSTMENTS FOR THE LATTER HALF OF THE PERIOD. && .AVIATION...CUMULUS DEVELOPING EAST AND SOUTH OF DIA IN VICINITY OF WEAK BOUNDARY. COULD SEE A STORM OR TWO THROUGH 04Z WHICH COULD PRODUCE GUSTY WIND AND RAIN. VFR CONDITIONS TO PREVAIL THROUGH MONDAY. A FEW STORMS POSSIBLE AFTER 19Z MONDAY...BETTER CHANCE WEST OF DIA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1045 AM MDT SUN JUL 01 2007 COZ030>051-021200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1045 AM MDT SUN JUL 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 2 PM ACROSS THE MOUNTAINS AND FOOTHILLS AS WELL AS OVER PALMER DIVIDE AND ALONG THE URBAN CORRIDOR. THE STORMS WILL LINGER INTO THE EARLY EVENING HOURS. GUSTY WINDS TO 45 MPH AND LIGHTNING CAN BE EXPECTED WITH THE STORMS BUT ONLY LIGHT RAINFALL. A FEW STORMS ALONG THE URBAN CORRIDOR AND PALMER DIVIDE COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE FORECAST AREA INTO NEXT WEEKEND. PRECIPITATION CHANCES WILL BE MINIMAL AND MAINLY CONFINED TO THE HIGH COUNTRY AND IMMEDIATE PLAINS. THE FIRE DANGER WILL LIKELY WORSEN THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
The Cheyenne radar (KCYS), 74 km away, was scanning. The volume nearest the first event began at 01:05 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32828, 32829, 32830, 32831, 32832, 32833, 32834, 32835.